Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have hives, visited the beach, itching, reappears after taking hot shower, taken Benadryl

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I have have hives (I think) all over. They have diminished a little over the last week, but they are still more pronounced then I would have expected. I haven't changed, my diet, used different soap, changed clothes, changed beds, changed laundry detergent etc.

I was on the beach and in the water for a good part of the day before I had this break out. It does itch but has diminished a bit. When I talk a hot shower it reappears. I have taken benadryl
Posted Sun, 29 Jul 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 3 hours later
Hi!,

Thank you for posting the query & the pictures,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can answer few of my queries:
1) Does it itch ?
2) Does it subside on its own and reappears at some other site ?
3) Is this the first time that you have got such a lesion ?
4) Is the red lesions raised above the skin surface ?
5) Does it coincides with the hot shower you take or does it comes any time of the day?
6) Any other associated findings like swelling of the lips or breathing difficulty ,thyroid problem etc ?
7) Did you take any medication before you have developed these hives?
8) Any factor which aggravates the problem like exercise , spicy food etc ?

Your answers to the question would help me understand your problem better.

I shall address your concern based on your current given information.
With history & the pictures what you have submitted it does seems to be hives or urticaria.

This does mean that you are allergic to some thing which you ate or may be the hot water is causing the problem.There is a condition known as cholinergic urticaria in which one develops hives following any physical activity or a hot water shower ,or a exercise or when one sweats .

You can take any anti histaminics like cetrizine ,loratidine etc to reduce you problem ,but the most important thing would be to look for the causative factor and avoidance of the same.

You should also wear light cotton clothes which would allow the sweat to evaporate faster.

I hope this answers your query,but if you can reply to my above questions I would be able to suggest you better.

Awaiting for your reply.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Have hives, visited the beach, itching, reappears after taking hot shower, taken Benadryl 13 minutes later
Thank you...here are the answers to your questions

1) Does it itch ?
>> Yes but not that badly on my hands. It itches more on my feet and legs.

2) Does it subside on its own and reappears at some other site ?
>> It has diminished a little bit on its own. It does not reappear at other sites. It does reappear at the same site, sometimes just later during the day (perhaps I scratched it and didn't realize). It will also reappear during a shower.

3) Is this the first time that you have got such a lesion ?
>>The first I can remember. I think I may have had hives once when I was a kid from overheating (running around outside on a hot day)

4) Is the red lesions raised above the skin surface ?
>>The ones on my legs are raised. The ones on my hands are not raised. However there are spots on my hands mostly near my finger tips where there are small pinpoint impressions. Almost as if I had gotten stuck by a XXXXXXX If you look at the picture of my hand you cans see on some of the lower fingers some of that irritation (small red spots). However in some cases you can not see the red spots, they are just small pin pricks....these do itch.

5) Does it coincides with the hot shower you take or does it comes any time of the day?
>>>When it originated, it didn't coincide with anything. I just woke up and most of my body (not my face or next) was covered in hives. My back was especially bad. Now it has subsided some (this is several days later). It does get pronounced when I take a hot shower. It then subsides some time later...but it never goes away, just seems to lessen.


6) Any other associated findings like swelling of the lips or breathing difficulty ,thyroid problem etc ?
>>> No

7) Did you take any medication before you have developed these hives?
>>No

8) Any factor which aggravates the problem like exercise , spicy food etc ?
>>> Not that I have noticed
 
 
Answered by Dr. Bharat Chawda 13 hours later
Hi! XXXXXXX

Thank you for the reply,

With your answers it does seems that they are hives or urticaria (as we call in medical language). There are different types of urticaria ,but it seems what you have is cholinergic urticaria ,since it aggravates following a hot shower .
Excess heat ,exercise ,physical activity,spicy foods also can aggravate the problem.

As discussed earlier ,antihistaminics are the drug of choice ,but you should also consult a dermatologist for the same.

At times when problem is very sever and is not responding to anti histaminics ,then anabolic steroids like dananzole can be tried ,but only under dermatologists supervision .It has certain side effects which needs to be discussed.

Anti cholinergics has also been tried in certain cases not responding to above drugs.

Kindly consult a competent dermatologist for proper prescription and follow up.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor